Back in January of this year, it was announced that drug maker Sanofi-Aventis was going to send out a “Dear Doctor” letter as a warning to physicians that the company’s drug Multaq had been associated with liver failure. Now it’s August and Sanofi has sent yet another “Dear Doctor” letter — only this time, the letter warns about the drug’s link to cardiovascular problems.
According to information posted in an article in the medical journal Arrhythmia and Electrophysiology “Acute Liver Failure [has been] Associated With Dronedarone.” The article described a case of a 70-year-old woman from Germany that developed liver injury after taking Multaq. The article starts off by stating that the woman was initially sent to the hospital because she was suffering from progressive fatigue and hyperbilirubinemia for 2 weeks. Six months before she went to the hospital, she was taking Multaq for atrial fibrillation.
The woman’s condition was diagnosed as a dronedarone-induced acute liver failure because the doctors timed her jaundice as it related to the use of dronedarone exposure and as there were no other causes of the condition that could be found. The condition of her liver didn’t improve as she started taking high-dose steroid therapy to treat the condition. Within 9 days, the woman started showing the early signs of hepatic encephalopathy. It was at this point that she was sent to the university hospital for a liver transplant.
Multaq primarily is used to treat atrial fibrillation in patients. The company hasn’t had a great deal to say about the drug’s links to cardiovascular problems that caused them to ask patients in a previous study of the drug to stop taking it, but they did say, “The benefit-risk of Multaq remains unchanged in its approved indication in non-permanent [atrial fibrillation]. Patients currently taking Multaq should not stop their therapy and should consult their treating physician should they have any questions” in a press release back in July.
If you have suffered from liver damage or cardiovascular problems after taking Multaq, contact attorney Greg Jones today for a free consultation. I am experienced at helping people recover money for their injuries and may be able to help you get yours.